Nebraska, 2010

Excessive Heat and Heat in Nebraska, August 8 to 12, 2010

August 8 to 12, 2010 · NWS OAX · 47 events in 30 counties and zones

A ridge of high pressure aloft over the plains allowed a prolonged period of hot and very humid conditions to persist across eastern Nebraska and southwest Iowa for a large part of the second week of August. Daytime highs over much of the area reached the 90s with dew point temperatures often in the 75 to 80 degree range.

Where it happened

Every event with a place to put it; 47 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
47

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

A ridge of high pressure aloft over the plains allowed a prolonged period of hot and very humid conditions to persist across eastern Nebraska and southwest Iowa for a large part of the second week of August. Daytime highs over much of the area reached the 90s with dew point temperatures often in the 75 to 80 degree range. This created heat index values that often reached around 105 to 110 degrees and sometimes 115 or hotter. The highest heat index values during this period were near and south of Omaha toward Falls City and then into extreme southwest Iowa where afternoon values often reached 110 or higher during this stretch. Several episodes of thunderstorm activity brought temporary relief to some areas during this stretch, mainly to northeast Nebraska.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 8, 2:11 AM CST, 9 hours 49 minutes earlier.

Area forecast discussion, Aug 8, 2:11 AM CST, 9 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
311 AM CDT SUN AUG 8 2010

.DISCUSSION...

SYNOPSIS...00Z UPPR AIR ANLYS INDCD FAST MOVG LOW-AMPLITUDE SHRTWV
TROF OVR MN. ONLY UPSTREAM DISCERNIBLE SHRTWV TROF WAS SEEN OVR
UT. UPPR LVL RIDGE OVR THE SRN PLAINS CONT TO EXPAND NWD WITH H5
HEIGHT RISES INTO THE CNTRL PLAINS. H7 TMPS WERE ALSO INCREASING
WITH +3 C RISES NOTED AT LBF/OAX. A GOOD FETCH OF +15 C H85 DEW
POINTS WERE ALSO NOTED FM THE SRN PLAINS INTO THE UPPR MS RIVER
VALLEY. 07Z SFC ANLYS INDCD LO PRES OVR NE SD WITH A SFC TROF INTO
WRN NEB.

FORECAST...DAKOTAS LO WL WEAKEN AND SHIFT SEWD TODAY INTO WI WHILE
THE TRAILING SFC TROF SLOWLY PUSHES SEWD. HOT AND HUMID CONDS
STILL EXPECTED TO THE S OF THE SFC TROF WHERE HEAT HEADLINES WL
REMAIN UNCHANGED. MODELS INDC A LITTLE LESS MIXING TODAY THAN
PREVIOUSLY AND THIS COULD BE DUE TO THE AMOUNT LO LVL
MOISTURE...AND/OR THE SERLY SFC WINDS. HAVE TRIMMED HIGHS A
TOUCH...BUT STILL MID 90S ARE EXPECTED IN THE S AND AROUND 90 IN
THE N. GIVEN THE DEPTH AND QUALITY OF THE MOISTURE THOUGH...HEAT
INDEX VALUES WILL STILL BE IN THE 110 RANGE. WITH MID-LVL LAPSE
RATES INCREASING TODAY AND ABUNDANT LO LVL MOISTURE...ATMOSPHERE
EXPECTED TO BECOME STRONGLY UNSTABLE OVER THE CNTRL/NRN CWA WITH
AROUND 3000 J/KG OF MLCAPE. OPERATIONAL MODELS ARE ROBUST IN THE
DEVELOPMENT OF CONVECTION THIS AFTERNOON AT THE INTERSECTION OF
THE SFC TROF AND LEE LO OVR NRN NEB. FEEL WITH THE INCREASING MID
LVL TMPS THAT MODELS ARE UNDER FORECASTING THE CAPPING /AT LEAST
FOR OUR FA/. THUS HAVE LIMITED AFTN POPS TO JUST OUR FAR NW IN THE
22/23Z TIME FRAME. CONVECTION DOES BECOME INCREASINGLY LIKELY
THIS EVNG FROM 1 OF 2 OR BOTH OF THE FOLLOWING SCENARIOS.
CONVECTION WHICH DVLPS W OF THE FA THIS AFTN MOVES INTO OUR NW
FA...AND/OR WITH THE INCREASE IN THE NOCTURNAL LLJ...STORMS DVLP
OVR SE SD/NE NEB BY LATE EVNG. EITHER WAY...FEEL CONFIDENT ENOUGH
RIGHT ALNG THE SD/NE BORDER TO HAVE SOME LIKELY POPS. ORIENTATION
OF THE BOUNDARY AND DEGREE OF MOISTURE SPELLS HEAVY RAIN AGAIN
POSSIBLE AND WL INCLUDE IN THE FORECAST FOR TONIGHT. STORMS WL
TEND TO TRY AND MOV SWD MOVG INTO BETTER LO-LVL INFLOW AND WITH
NEW CONVECTION DVLPG ALNG THE OUTFLOW. THIS WL BECOME INCREASINGLY
DIFFICULT NEAR AND S OF I-80 AND WL CONT TO CONFINE POPS TO NRN
FA...AND AFTER 09Z TO THE ERN CWA.

LINGERING AFFECTS OF THIS CONVECTION MAY CAUSE SOME PROBLEMS IN
THE NORTH ON MON FOR HIGHS. MODELS SEEM PRETTY CONSISTENT THAT LO
TO MID LVL WAA WL CONT THRU THE DAY MON MEANING SOME ISO ACTIVITY
MAY TRY AND LINGER N OF THE OUTFLOW OVR THE NRN FA. WL RUN WITH
SOME SCHC POPS THRU THE DAY AND KNOCK ABOUT 5 OFF THE HIGHS. THIS
MAY NOT ALLOW FOR HEAT WRNG CRITERIA TO BE MET N...BUT CONDITIONS
STILL EXPECTED TO BE UNCOMFORTABLE. THE SRN CWA STILL LOOKS ON
TRACK FOR THE WRNG. MAY SEE SOME ISO ACTIVITY LINGER IN THE NW FA
MON EVNG...BUT OTHERWISE AS THE H85 BOUNDARY LIFTS INTO THE
DAKOTAS...CONVECTION SHLD END. TUES LOOKS JUST AS BAD AND SUN/MON
OVR THE FA AND HEAT HEADLINES WL BE NEEDED...BUT GIVEN THE
UNCERTAINTY ABOUT MON WL LEAVE FOR LATER SHIFTS DECIDE BETWEEN
WRNG/ADVRY AND WHERE. SFC TROF TRIES TO WORK IN AGAIN ON TUES
NIGHT WITH SCHC POPS...WHICH CURRENT FORECAST HANDLES WELL AND NO
CHANGES WERE MADE PAST TUES NIGHT. THERE IS SOME LIGHT AT THE END
OF THE TUNNEL THOUGH AS LARGE-SCALE CHANGES LOOK TO START BY THE
WEEKEND BRINGING IN COOLER AIR.

BOUSTEAD

&&

.AVIATION...

TAF SITES KOFK/KOMA/KLNK

06Z TAFS

MAINLY VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES.  INCLUDED LLWS
THIS MORNING AT ALL SITES...WITH WINDS INCREASING OUT OF THE SOUTH
TODAY.  06Z TAFS DID NOT YET ADDRESS THE POTENTIAL FOR SHRA/TSRA AT
OR NEAR TAF SITES...BUT WILL TAKE A CLOSER LOOK FOR THE 12Z TAF
CYCLE...PARTICULARLY AT KOFK.

MAYES

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...EXCESSIVE HEAT WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT
     MONDAY FOR NEZ015-033-034-044-045-051>053-066>068-089>093.

     HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT MONDAY FOR
     NEZ011-012-016>018-030>032-042-043-050-065-078-088.

IA...EXCESSIVE HEAT WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT
     MONDAY FOR IAZ043-055-056-069-079-080-090-091.

&&
Hazardous weather outlook, Aug 8, 4:16 AM CST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
516 AM CDT SUN AUG 8 2010

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-090030-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
516 AM CDT SUN AUG 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED OVER NORTHEAST NEBRASKA AND WEST
CENTRAL IOWA FROM THIS EVENING INTO THE OVERNIGHT HOURS. THE MAIN
THREAT FROM THE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...BUT
DUE TO STRONG INSTABILITY...AN ISOLATED SEVERE STORM WILL BE
POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT.

HOT TEMPERATURES WILL RETURN TO THE AREA TODAY AND CONTINUE
TONIGHT. HEAT INDEX VALUES WILL RANGE FROM AROUND 100 TO 110 OVER
NORTHEAST NEBRASKA...TO 110 TO 118 IN SOUTHEAST NEBRASKA AND
WESTERN IOWA...WITH OVERNIGHT VALUES HOLDING AS WARM AS 75 TO 80
DEGREES.

MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FROM NEAR
OMAHA DOWNSTREAM THROUGH RULO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF THUNDERSTORMS...MAINLY IN NORTHEAST NEBRASKA AND WEST
CENTRAL IOWA...WILL BE POSSIBLE INTO MID WEEK. GENERALLY THIS
ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS...BUT ISOLATED
STRONG STORMS WILL BE POSSIBLE MONDAY AND TUESDAY OVER THESE
AREAS.

HOT TEMPERATURES WILL CONTINUE INTO MID WEEK. DAYTIME READINGS
DURING THIS TIME WILL LIKELY REACH THE MID TO UPPER 90S EACH DAY
WITH OVERNIGHT LOWS REMAINING MOSTLY IN THE 70S. IN ADDITION...
INCREASING DEW POINT TEMPERATURES WILL COMBINE WITH THE HEAT AND
PUSH AFTERNOON HEAT INDEX VALUES OVER 100 DEGREES FOR SEVERAL
STRAIGHT DAYS.

FLOODING IS EXPECTED TO CONTINUE ALONG THE MISSOURI RIVER FROM
JUST SOUTH OF PLATTSMOUTH TO NEBRASKA CITY...BROWNVILLE AND RULO
FOR AT LEAST THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR
TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

34 heat, 13 excessive heat. Local standard time, as filed.

Heat, Burt

When
August 8, 12:00 PM CST to 6:00 PM CST
Where
Burt forecast zone
Reported by
Official NWS Observations
Coordinates
41.852, -96.329 (the zone’s center; the record gives no point)

Afternoon temperatures in the lower to mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 degrees much of the afternoon of Aug. 8th.

Heat, Butler

When
August 8, 12:00 PM CST to 6:00 PM CST
Where
Butler forecast zone
Reported by
Official NWS Observations
Coordinates
41.226, -97.132 (the zone’s center; the record gives no point)

Afternoon temperatures in the mid to upper 90s combined with dew point temperatures in the mid 70s to produce heat index values of 105 to 110 degrees much of the afternoon of Aug. 8th.

Heat, Jefferson

When
August 8, 12:00 PM CST to August 9, 6:00 PM CST
Where
Jefferson forecast zone
Reported by
Official NWS Observations
Coordinates
40.176, -97.143 (the zone’s center; the record gives no point)

Afternoon temperatures in the 90s to near 100 combined with dew point temperatures of around 70 to produce heat index values of 105 to 110 degrees much of the afternoon hours of Aug. 8th and 9th, while lows both morning were in the 70s.

Heat, Gage

When
August 8, 12:00 PM CST to August 9, 6:00 PM CST
Where
Gage forecast zone
Reported by
Official NWS Observations
Coordinates
40.262, -96.689 (the zone’s center; the record gives no point)

Afternoon temperatures in the 90s to near 100 combined with dew point temperatures of around 70 to produce heat index values of 105 to 110 degrees much of the afternoon hours of Aug. 8th and 9th, while lows both morning were in the 70s.

Excessive Heat, Douglas

When
August 8, 12:00 PM CST to August 12, 7:00 PM CST
Where
Douglas forecast zone
Reported by
Official NWS Observations
Coordinates
41.295, -96.154 (the zone’s center; the record gives no point)

Afternoon temperatures in the 90s, mostly mid and upper 90s, combined with dew point temperatures of 75 to 80 to produce a prolonged period of afternoon and early evening heat index values that reached from around 105 to 115 degrees. Morning lows during this stretch were mostly in the 70s. In the Omaha area at least some 30 to 40 people were treated at local hospitals for heat related issues.

Excessive Heat, Sarpy

When
August 8, 12:00 PM CST to August 12, 7:00 PM CST
Where
Sarpy forecast zone
Reported by
Official NWS Observations
Coordinates
41.113, -96.112 (the zone’s center; the record gives no point)

Afternoon temperatures in the 90s, mostly mid and upper 90s, combined with dew point temperatures of 75 to 80 to produce a prolonged period of afternoon and early evening heat index values that reached from around 105 to 115 degrees. Morning lows during this stretch were mostly in the 70s. In the Omaha area at least some 30 to 40 people were treated at local hospitals for heat related issues.

Excessive Heat, Washington

When
August 8, 12:00 PM CST to August 12, 7:00 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
41.531, -96.222 (the zone’s center; the record gives no point)

Afternoon temperatures in the 90s, mostly mid and upper 90s, combined with dew point temperatures of 75 to 80 to produce a prolonged period of afternoon and early evening heat index values that reached from around 105 to 115 degrees. Morning lows during this stretch were mostly in the 70s.

Excessive Heat, Saunders

When
August 8, 12:00 PM CST to August 12, 7:00 PM CST
Where
Saunders forecast zone
Reported by
Official NWS Observations
Coordinates
41.226, -96.637 (the zone’s center; the record gives no point)

Afternoon temperatures in the 90s, mostly mid and upper 90s, combined with dew point temperatures of 75 to 80 to produce a prolonged period of afternoon and early evening heat index values that reached from around 105 to 115 degrees. Morning lows during this stretch were mostly in the 70s.

Excessive Heat, Seward

When
August 8, 12:00 PM CST to August 12, 7:00 PM CST
Where
Seward forecast zone
Reported by
Official NWS Observations
Coordinates
40.872, -97.139 (the zone’s center; the record gives no point)

Afternoon temperatures in the 90s, mostly mid and upper 90s, combined with dew point temperatures of 75 to 80 to produce a prolonged period of afternoon and early evening heat index values that reached from around 105 to 115 degrees. Morning lows during this stretch were mostly in the 70s.

Excessive Heat, Saline

When
August 8, 12:00 PM CST to August 12, 7:00 PM CST
Where
Saline forecast zone
Reported by
Official NWS Observations
Coordinates
40.524, -97.141 (the zone’s center; the record gives no point)

Afternoon temperatures in the 90s, mostly mid and upper 90s, combined with dew point temperatures of 75 to 80 to produce a prolonged period of afternoon and early evening heat index values that reached from around 105 to 115 degrees. Morning lows during this stretch were mostly in the 70s.

Excessive Heat, Lancaster

When
August 8, 12:00 PM CST to August 12, 7:00 PM CST
Where
Lancaster forecast zone
Reported by
Official NWS Observations
Coordinates
40.784, -96.688 (the zone’s center; the record gives no point)

Afternoon temperatures in the 90s, mostly mid and upper 90s, combined with dew point temperatures of 75 to 80 to produce a prolonged period of afternoon and early evening heat index values that reached from around 105 to 115 degrees. Morning lows during this stretch were mostly in the 70s.

Excessive Heat, Cass

When
August 8, 12:00 PM CST to August 12, 7:00 PM CST
Where
Cass forecast zone
Reported by
Official NWS Observations
Coordinates
40.910, -96.141 (the zone’s center; the record gives no point)

Afternoon temperatures in the 90s, mostly mid and upper 90s, combined with dew point temperatures of 75 to 80 to produce a prolonged period of afternoon and early evening heat index values that reached from around 105 to 115 degrees. Morning lows during this stretch were mostly in the 70s.

Excessive Heat, Otoe

When
August 8, 12:00 PM CST to August 12, 7:00 PM CST
Where
Otoe forecast zone
Reported by
Official NWS Observations
Coordinates
40.649, -96.135 (the zone’s center; the record gives no point)

Afternoon temperatures in the 90s, mostly mid and upper 90s, combined with dew point temperatures of 75 to 80 to produce a prolonged period of afternoon and early evening heat index values that reached from around 105 to 115 degrees. Morning lows during this stretch were mostly in the 70s.

Excessive Heat, Johnson

When
August 8, 12:00 PM CST to August 12, 7:00 PM CST
Where
Johnson forecast zone
Reported by
Official NWS Observations
Coordinates
40.393, -96.265 (the zone’s center; the record gives no point)

Afternoon temperatures in the 90s, mostly mid and upper 90s, combined with dew point temperatures of 75 to 80 to produce a prolonged period of afternoon and early evening heat index values that reached from around 105 to 115 degrees. Morning lows during this stretch were mostly in the 70s.

Excessive Heat, Pawnee

When
August 8, 12:00 PM CST to August 12, 7:00 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
40.132, -96.237 (the zone’s center; the record gives no point)

Afternoon temperatures in the 90s, mostly mid and upper 90s, combined with dew point temperatures of 75 to 80 to produce a prolonged period of afternoon and early evening heat index values that reached from around 105 to 115 degrees. Morning lows during this stretch were mostly in the 70s.

Excessive Heat, Nemaha

When
August 8, 12:00 PM CST to August 12, 7:00 PM CST
Where
Nemaha forecast zone
Reported by
Official NWS Observations
Coordinates
40.388, -95.850 (the zone’s center; the record gives no point)

Afternoon temperatures in the 90s, mostly mid and upper 90s, combined with dew point temperatures of 75 to 80 to produce a prolonged period of afternoon and early evening heat index values that reached from around 105 to 115 degrees. Morning lows during this stretch were mostly in the 70s.

Excessive Heat, Richardson

When
August 8, 12:00 PM CST to August 12, 7:00 PM CST
Where
Richardson forecast zone
Reported by
Official NWS Observations
Coordinates
40.125, -95.717 (the zone’s center; the record gives no point)

Afternoon temperatures in the 90s, mostly mid and upper 90s, combined with dew point temperatures of 75 to 80 to produce a prolonged period of afternoon and early evening heat index values that reached from around 105 to 115 degrees. Morning lows during this stretch were mostly in the 70s.

Heat, Antelope

When
August 8, 1:00 PM CST to 6:00 PM CST
Where
Antelope forecast zone
Reported by
Official NWS Observations
Coordinates
42.177, -98.067 (the zone’s center; the record gives no point)

Afternoon temperatures in the lower 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 or a little higher much of the afternoon of Aug. 8th.

Heat, Knox

When
August 8, 1:00 PM CST to 6:00 PM CST
Where
Knox forecast zone
Reported by
Official NWS Observations
Coordinates
42.637, -97.892 (the zone’s center; the record gives no point)

Afternoon temperatures in the lower 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 or a little higher much of the afternoon of Aug. 8th.

Heat, Boone

When
August 8, 1:00 PM CST to 6:00 PM CST
Where
Boone forecast zone
Reported by
Official NWS Observations
Coordinates
41.707, -98.067 (the zone’s center; the record gives no point)

Afternoon temperatures in the lower 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 or a little higher much of the afternoon of Aug. 8th.

Heat, Cedar

When
August 8, 1:00 PM CST to 6:00 PM CST
Where
Cedar forecast zone
Reported by
Official NWS Observations
Coordinates
42.599, -97.252 (the zone’s center; the record gives no point)

Afternoon temperatures in the lower 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 or a little higher much of the afternoon of Aug. 8th.

Heat, Madison

When
August 8, 1:00 PM CST to 6:00 PM CST
Where
Madison forecast zone
Reported by
Official NWS Observations
Coordinates
41.917, -97.601 (the zone’s center; the record gives no point)

Afternoon temperatures in the lower 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 or a little higher much of the afternoon of Aug. 8th.

Heat, Pierce

When
August 8, 1:00 PM CST to 6:00 PM CST
Where
Pierce forecast zone
Reported by
Official NWS Observations
Coordinates
42.264, -97.601 (the zone’s center; the record gives no point)

Afternoon temperatures in the lower 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 or a little higher much of the afternoon of Aug. 8th.

Heat, Platte

When
August 8, 1:00 PM CST to 6:00 PM CST
Where
Platte forecast zone
Reported by
Official NWS Observations
Coordinates
41.571, -97.521 (the zone’s center; the record gives no point)

Afternoon temperatures in the lower to mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 degrees much of the afternoon of Aug. 8th.

Heat, Wayne

When
August 8, 1:00 PM CST to 6:00 PM CST
Where
Wayne forecast zone
Reported by
Official NWS Observations
Coordinates
42.209, -97.119 (the zone’s center; the record gives no point)

Afternoon temperatures in the lower to mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 degrees much of the afternoon of Aug. 8th.

Heat, Stanton

When
August 8, 1:00 PM CST to 6:00 PM CST
Where
Stanton forecast zone
Reported by
Official NWS Observations
Coordinates
41.917, -97.194 (the zone’s center; the record gives no point)

Afternoon temperatures in the lower to mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 degrees much of the afternoon of Aug. 8th.

Heat, Colfax

When
August 8, 1:00 PM CST to 6:00 PM CST
Where
Colfax forecast zone
Reported by
Official NWS Observations
Coordinates
41.574, -97.086 (the zone’s center; the record gives no point)

Afternoon temperatures in the lower to mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 degrees much of the afternoon of Aug. 8th.

Heat, Dodge

When
August 8, 1:00 PM CST to 6:00 PM CST
Where
Dodge forecast zone
Reported by
Official NWS Observations
Coordinates
41.578, -96.654 (the zone’s center; the record gives no point)

Afternoon temperatures in the lower to mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 degrees much of the afternoon of Aug. 8th.

Heat, Cuming

When
August 8, 1:00 PM CST to 6:00 PM CST
Where
Cuming forecast zone
Reported by
Official NWS Observations
Coordinates
41.916, -96.787 (the zone’s center; the record gives no point)

Afternoon temperatures in the lower to mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 degrees much of the afternoon of Aug. 8th.

Heat, Thurston

When
August 8, 1:00 PM CST to 6:00 PM CST
Where
Thurston forecast zone
Reported by
Official NWS Observations
Coordinates
42.158, -96.544 (the zone’s center; the record gives no point)

Afternoon temperatures in the lower to mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 degrees much of the afternoon of Aug. 8th.

Heat, Burt

When
August 11, 2:00 PM CST to August 12, 6:00 PM CST
Where
Burt forecast zone
Reported by
Official NWS Observations
Coordinates
41.852, -96.329 (the zone’s center; the record gives no point)

Afternoon temperatures in the lower to mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 degrees much of the afternoon hours of Aug. 11th and 12th. Lows both mornings were in the 70s.

Heat, Knox

When
August 12, 12:00 PM CST to 7:00 PM CST
Where
Knox forecast zone
Reported by
Official NWS Observations
Coordinates
42.637, -97.892 (the zone’s center; the record gives no point)

Afternoon temperatures in the mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 much of the afternoon into early evening of Aug. 12th.

Heat, Antelope

When
August 12, 12:00 PM CST to 7:00 PM CST
Where
Antelope forecast zone
Reported by
Official NWS Observations
Coordinates
42.177, -98.067 (the zone’s center; the record gives no point)

Afternoon temperatures in the mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 much of the afternoon into early evening of Aug. 12th.

Heat, Boone

When
August 12, 12:00 PM CST to 7:00 PM CST
Where
Boone forecast zone
Reported by
Official NWS Observations
Coordinates
41.707, -98.067 (the zone’s center; the record gives no point)

Afternoon temperatures in the mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 much of the afternoon into early evening of Aug. 12th.

Heat, Cedar

When
August 12, 12:00 PM CST to 7:00 PM CST
Where
Cedar forecast zone
Reported by
Official NWS Observations
Coordinates
42.599, -97.252 (the zone’s center; the record gives no point)

Afternoon temperatures in the mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 much of the afternoon into early evening of Aug. 12th.

Heat, Pierce

When
August 12, 12:00 PM CST to 7:00 PM CST
Where
Pierce forecast zone
Reported by
Official NWS Observations
Coordinates
42.264, -97.601 (the zone’s center; the record gives no point)

Afternoon temperatures in the mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 much of the afternoon into early evening of Aug. 12th.

Heat, Madison

When
August 12, 12:00 PM CST to 7:00 PM CST
Where
Madison forecast zone
Reported by
Official NWS Observations
Coordinates
41.917, -97.601 (the zone’s center; the record gives no point)

Afternoon temperatures in the mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 much of the afternoon into early evening of Aug. 12th.

Heat, Platte

When
August 12, 12:00 PM CST to 7:00 PM CST
Where
Platte forecast zone
Reported by
Official NWS Observations
Coordinates
41.571, -97.521 (the zone’s center; the record gives no point)

Afternoon temperatures in the mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 much of the afternoon into early evening of Aug. 12th.

Heat, Colfax

When
August 12, 12:00 PM CST to 7:00 PM CST
Where
Colfax forecast zone
Reported by
Official NWS Observations
Coordinates
41.574, -97.086 (the zone’s center; the record gives no point)

Afternoon temperatures in the mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 much of the afternoon into early evening of Aug. 12th.

Heat, Cuming

When
August 12, 12:00 PM CST to 7:00 PM CST
Where
Cuming forecast zone
Reported by
Official NWS Observations
Coordinates
41.916, -96.787 (the zone’s center; the record gives no point)

Afternoon temperatures in the mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 much of the afternoon into early evening of Aug. 12th.

Heat, Dodge

When
August 12, 12:00 PM CST to 7:00 PM CST
Where
Dodge forecast zone
Reported by
Official NWS Observations
Coordinates
41.578, -96.654 (the zone’s center; the record gives no point)

Afternoon temperatures in the mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 much of the afternoon into early evening of Aug. 12th.

Heat, Wayne

When
August 12, 12:00 PM CST to 7:00 PM CST
Where
Wayne forecast zone
Reported by
Official NWS Observations
Coordinates
42.209, -97.119 (the zone’s center; the record gives no point)

Afternoon temperatures in the lower 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 much of the afternoon into early evening of Aug. 12th.

Heat, Thurston

When
August 12, 12:00 PM CST to 7:00 PM CST
Where
Thurston forecast zone
Reported by
Official NWS Observations
Coordinates
42.158, -96.544 (the zone’s center; the record gives no point)

Afternoon temperatures in the lower 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 much of the afternoon into early evening of Aug. 12th.

Heat, Butler

When
August 12, 12:00 PM CST to 7:00 PM CST
Where
Butler forecast zone
Reported by
Official NWS Observations
Coordinates
41.226, -97.132 (the zone’s center; the record gives no point)

Afternoon temperatures in the mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 much of the afternoon into early evening of Aug. 12th.

Heat, Gage

When
August 12, 12:00 PM CST to 7:00 PM CST
Where
Gage forecast zone
Reported by
Official NWS Observations
Coordinates
40.262, -96.689 (the zone’s center; the record gives no point)

Afternoon temperatures around 100 combined with dew point temperatures of 65 to 70 to produce heat index values of around 105 degrees much of the afternoon into early evening of Aug. 12th.

Heat, Jefferson

When
August 12, 12:00 PM CST to 7:00 PM CST
Where
Jefferson forecast zone
Reported by
Official NWS Observations
Coordinates
40.176, -97.143 (the zone’s center; the record gives no point)

Afternoon temperatures of 95 to 100 combined with dew point temperatures of around 70 to produce heat index values of around 105 or a little hotter much of the afternoon into early evening of Aug. 12th.

Heat, Stanton

When
August 12, 12:00 PM CST to 7:00 PM CST
Where
Stanton forecast zone
Reported by
Official NWS Observations
Coordinates
41.917, -97.194 (the zone’s center; the record gives no point)

Afternoon temperatures in the mid 90s combined with dew point temperatures of 75 to 80 to produce heat index values of 105 to 110 much of the afternoon into early evening of Aug. 12th.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241286, 241287, 241290, 241291, 241310, 241311, 241312, 241313, 241314, 241315, 241316, 241317, 241319, 241321, 241322, 241323, 241324, 241269, 241271, 241272, 241274, 241275, 241276, 241278, 241279, 241280, 241281, 241282, 241283, 241284, 241293, 241294, 241295, 241296, 241298, 241299, 241300, 241301, 241302, 241304, and more.